MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FP19AN35NSE099N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Upon visual inspection, device was found to be in good physical condition.Device underwent leak testing, and the customer reported complaint was confirmed.A leak was noted where airway inserts into the neck strap.The adhesive located around the area appeared to be peeled away from the shaft of the product.Sufficient adhesive was present around the inflation line/ neck strap junction.It was determined the cause of the issue was likely pulling the airway line, simultaneously pulling the adhesive away from the shaft.
 
Event or Problem Description
It was reported that after one week of use of a smiths medical tracheostomy tube, a pop and audible leak was heard from the patient.The pilot balloon was noted to have air coming out the end.A tracheostomy tube change out was done, resulting in no harm to the patient.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection of the device found it to be in good physical condition.The device underwent leak testing, and a leak was noted to be occurring where the airway inserts in to the neck strap.Additionally, the adhesive located around the area appeared to be peeled away from the shaft of the product.The most likely cause of issue was the airway line adhesive was pulled away from the shaft.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8441436
Report Number3012307300-2019-01445
Device Sequence Number14217137
Product Code JOH
UDI-Device Identifier15019517179101
UDI-Public15019517179101
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberFP19AN35NSE099N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VENTILATOR; VENTILATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 MO